MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS, KNE, PATELOFEMOROTBIAL, SMI-CONSTRAINED, CEMNTD, POLYMR/METL/POLYMER

SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS, KNE, PATELOFEMOROTBIAL, SMI-CONSTRAINED, CEMNTD, POLYMR/METL/POLYMER
Catalog Number 71420574
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was perform due to a patella loosening.Patella and insert were replaced.
 
Additional Manufacturer Narrative
The affected genesis ii resurfacing patellar component was not returned for evaluation.Our investigation including a review of complaint history revealed no additional complaints for the listed batch with the same failure mode.The device was manufactured in 2014.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A clinical evaluation noted that no supporting clinical documentation and no report of the patient's current condition was provided.Therefore based on insufficient information, no further clinical assessment can be performed at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.Credit cannot be issued for this device.

Brand Name
GNS II RESURF PAT 29MM
Common Device Name
PROSTHESIS, KNE, PATELOFEMOROTBIAL, SMI-CONSTRAINED, CEMNTD, POLYMR/METL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8112826
Report Number1020279-2018-02628
Device Sequence Number1616554
Product Code JWH
UDI-Device Identifier03596010208293
UDI-Public03596010208293
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Catalogue Number71420574
Device Lot Number14FM21062
Initial Date Received by Manufacturer 11/22/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 71453173/LOT 16KM10046; PART NUMBER 71453173/LOT 16KM10046
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;